EurekaMag.com logo
+ Translate

The lupus syndrome induced by hydralazine: a common complication with low dose treatment


, : The lupus syndrome induced by hydralazine: a common complication with low dose treatment. British Medical Journal 289(6442): 410-412

The true incidence of the lupus syndrome induced by hydralazine was determined in a longitudinal study of 281 patients consecutively starting hydralazine for hypertension over a 51 month period. Data on the duration of treatment and the maximum dose achieved were examined using life table analysis. After three years' treatment with hydralazine the incidence of the lupus syndrome was 6.7% (95% confidence limits 3.2-10.2%). The incidence was dose dependent, with no cases recorded in patients taking 50 mg daily and incidences of 5.4% with 100 mg daily and of 10.4% with 200 mg daily. The incidence was higher in women (11.6%) than in men (2.8%). In women taking 200 mg daily the three year incidence was 19.4%. Hydralazine is an effective antihypertensive drug that has come to be used in restricted dosage (not more than 200 mg daily) because of its risk of inducing the lupus syndrome. This study shows that the true incidence of the syndrome is still unacceptably high even when the drug is prescribed according to current recommendations.

(PDF 0-2 workdays service)

Accession: 006712446

PMID: 6432120

Submit PDF Full Text: Here


Submit PDF Full Text

No spam - Every submission is manually reviewed

Due to poor quality, we do not accept files from Researchgate

Submitted PDF Full Texts will always be free for everyone
(We only charge for PDFs that we need to acquire)

Select a PDF file:
Close
Close

Related references

Chisholm, J.C., 1981: Acute low-dose hydralazine induced lupus syndrome (HILS). A case of acute hydralazine induced lupus syndrome is described. No case has previously been described in which a small daily dose and a small accumulation dose have evoked this syndrome in such a short period of time. A pertinent and selective re...

Yonga, G.O., 1992: Re: Low dose hydralazine induced lupus. East African Medical Journal 69(11): 649-650

Yonga, G.O., 1992: Low dose hydralazine induced lupus. East African Medical Journal 69(11): 649-650

Innes, A.; Rennie, J.A.; Cato, G.R., 1986: Drug-induced lupus caused by very-low-dose hydralazine. British Journal of Rheumatology 25(2): 225-225

French, W.J., 1984: Hydralazine-induced lupus syndrome. Alabama Journal of Medical Sciences 21(4): 427-430

Ramsay, L.E.; Cameron, H.A., 1984: The lupus syndrome induced by hydralazine. British Medical Journal 289(6454): 1310-1311

Sequeira, W.; Polisky, R.B.; Alrenga, D.P., 1986: Neutrophilic dermatosis (Sweet's syndrome). Association with a hydralazine-induced lupus syndrome. Neutrophilic dermatosis (Sweet's syndrome) is a condition that presents with arthritis and a skin rash. A case report is presented, and an association with hydralazine and lupus is described.

Anonymous, 1986: Neutrophilic dermatosis sweets syndrome association with a hydralazine induced lupus syndrome

Doherty, M.; Maddison, P.J.; Grey, R.H., 1985: Hydralazine induced lupus syndrome with eye disease. British Medical Journal 290(6469): 675-675

Irias, J.J., 1975: Hydralazine-induced lupus erythematosus-like syndrome. A reversible syndrome resembling systemic lupus erythematosus and induced by hydralazine hydrochloride therapy is a well-recognized phenomenon in adults but does not seem to have been reported in children. A 9-year-old girl had fever, arthralgias,...